Missouri, 2001

Hail in Missouri, June 27, 2001

June 27, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 27, 2:12 PM CST, 3 minutes earlier.

Area forecast discussion, Jun 27, 2:12 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT WED JUN 27 2001

PROBLEM CONTINUES TO BE THE RETROGRADING UPPER LOW.

VERY UNSTABLE ATMOSPHERE OVER THE CWFA THIS AFTN. MODIFIED KSGF
SOUNDING SHOWED CAPE OF 3400 J/KG...LI OF MINUS 10...AND TOTAL TOTALS
OF 55. WEAK INVERTED VEE FEATURE WILL POSE A DOWNBURST PROBLEM
IN THE STRONGEST STORMS.

APPROACH OF UPPER LOW BROUGHT COOLER AIR ALOFT AND THUS STEEPER
MID LEVEL LAPSE RATES COMPARED TO YESTERDAY. LARGE CAPE VALUES
HAVE ENSURED THAT UPDRAFT STRENGTH WOULD BE STRONG...WHILE VEERING
WIND PROFILE WITH HEIGHT...ALBEIT WITH WEAK SPEEDS...HAVE ALLOWED
SOME STORMS TO BECOME SEVERE. SOME OF THESE STORMS HAVE PRODUCED
QUARTER TO NICKEL SIZE HAIL AND WIND GUSTS OF AT LEAST 50KT.
LOCALLY HEAVY RAINFALL COMBINED WITH SLOW STORM MOVEMENT WILL CAUSE
LOCALLIZED FLOODING.

WILL NOT ISSUE A FLASH FLOOD WATCH SINCE COVERAGE OF STORMS HAVE BEEN
ISOLATED TO WIDELY SCATTERED...HOWEVER LATER SHIFTS WILL HAVE TO
MONITOR THE FLOODING POTENTIAL IN CASE A FFA IS NECESSARY.

AS OF 245 PM...TSTMS WERE GROUPED IN A NORTH SOUTH LINE THAT XTNDD
FROM BENTON COUNTY TO TANEY COUNTY. THE FUTURE DVLPMNT OF STORMS
WILL DEPEND HIGHLY ON OUTFLOW BOUNDARIES...AND UNFORTUNATELY WILL
HAVE TO BROAD BRUSH ZONES WITH POPS DUE TO THE UNCERTAINTY.

VORT MAX IS FCST TO ROTATE INTO THE CWFA FROM THE NORTH THRU TNGT.
UVV ASSOC WITH THIS VORT MAX...VEERING WIND PROFILE WITH HEIGHT...
250MB JET SEGMENT OF 60KTS FROM NERN TO SWRN MO...AND A VERY UNSTABLE
AIRMASS...WILL CAUSE ADDITIONAL TSTMS TO FORM INTO THIS EVENING.
A FEW OF THESE STORMS WILL BE OF THE PULSE SEVERE TYPE.

UNLIKE YESTERDAY...WHEN STORMS DISSIPATED NEAR SUNSET...THE STORMS
THIS EVENING MAY CONTINUE INTO TONIGHT. THIS IS DUE TO SRLY FLOW
AT 850MB TNGT COMBINED WITH STRONG VEERING WITH HEIGHT...PLUS THE
STEEP LAPSE RATES AT MID LEVELS. DUE TO THE UNCERTAINTIES WITH THE
AREAL PLACEMENT OF FUTURE STORMS...BECAUSE OF THE LACK OF BOUNDARIES
OR THE UNKNOWN FUTURE PLACEMENT OF OUTFLOW BOUNDARIES...WILL HAVE TO
BROADBRUSH ZONES WITH 50 PCT POPS TNGT. HOWEVER ETA WOULD SUGGEST
THAT THE WESTERN ZONES WOULD HAVE THE BETTER CHANCE TONIGHT.

FINALLY...UPPER LOW WILL BE PARKED OVER MO ON THURS AND FRI BEFORE
MOVING SLOWLY SSWD TOWARDS TX ON SAT. WILL KEEP POPS FAIRLY HIGH
ON THURS AND FRIDAY. WILL KEEP MENTION OF PCPN ON SAT...ALTHOUGH THE
SOUTHERN MOST COUNTIES MAY BE THE ONLY ONES AFFECTED.

FOR THE REST OF THE EXTENDED PERIOD...UPPER LOW WILL CONTINUE A
WEAKENING TREND AS IT MOVES INTO ERN TX. THIS FCST IS BASED ON MRF
AND YESTERDAYS ECMWF. CANADIAN MODEL MOVES UPPER LOW INTO MISSISSIPPI
BY MONDAY...THIS DOES NOT LOOK RIGHT. MRF FCSTS COLD FRONT TO MOVE
IN THE AREA LATE TUESDAY AND MAY BRING A CHANCE OF PCPN.

.SGF...
MO...NONE.
KS...NONE.

D.STEINMETZ

In the hours before

Special weather statement, Jun 27, 12:05 PM CST, 2 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT WED JUN 27 2001

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUED TO MOVE SLOWLY INTO
MISSOURI FROM THE EAST. COLD AIR ALOFT...ASSOCIATED WITH THIS LOW
WAS MOVING OVER A WARM AND VERY HUMID AIRMASS AT THE SURFACE. THE
COMBINATION OF THESE TWO EXTREMES HAS CAUSED A VERY UNSTABLE
ATMOSPHERE THIS AFTERNOON.

THUNDERSTORMS HAVE ALREADY FORMED FROM THIS UNSTABLE AIR...AND
IT IS LIKELY THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DIME TO NICKEL SIZE
HAIL...DOWNBURST WIND GUSTS TO 60 MPH...AND VERY HEAVY RAINFALL.
DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAINFALL COULD
RESULT IN LOCALIZED FLOODING.

BOATERS AND OTHERS ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP ALERT
TO THE LATEST INFORMATION ABOUT THE WEATHER. KEEP AN EYE TO THE SKY
AS THUNDERSTORMS COULD DEVELOP IN AS LITTLE AS 30 MINUTES IN YOUR
LOCAL VICINITY. IF YOU HEAR THUNDER OR SEE LIGHTNING...BE SURE TO
SEEK SAFE SHELTER...INDOORS AND ONSHORE. DO NOT SEEK SHELTER
UNDERNEATH A TREE.

SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LATER STATEMENTS AND
UPDATES FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

.EXTENDED OUTLOOK...
SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO CAUSE
A THREAT OF SCATTERED THUNDERSTORMS THROUGH SATURDAY. AGAIN THE
STRONGEST STORMS WILL BE CAPABLE OF DIME TO NICKEL SIZE HAIL...
STRONG WIND GUSTS...AND LOCALLY HEAVY RAINFALL.

D.STEINMETZ
Local storm report, Jun 27, 1:14 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    POWERSITE                 MO   WIND DAMAGE
06/27/01   TANEY                          TREES DOWN . REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

~
Local storm report, Jun 27, 1:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0218 PM    ROGERSVILLE               MO   1 INCH HAIL
06/27/01   WEBSTER                        REPORTED BY PUBLIC.

0238 PM    ROGERSVILLE               MO   .88 INCH HAIL
06/27/01   WEBSTER                        REPORTED BY PUBLIC.
Local storm report, Jun 27, 2:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0254 PM    SPARTA                    MO   1.75 INCH HAIL
06/27/01   CHRISTIAN                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 27, 2:07 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    PLAD                      MO   .75 INCH HAIL
06/27/01   DALLAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Christian

When
June 27, 2:15 PM CST
Where
Christian County, 3 mi S of Ozark
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.967, -93.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250862.